Alert archive / Ohio / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 59, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 3, 2005, 8:04 PM EDT for Washington County, Ohio. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2005, 8:04 PM EDT (00:04 UTC)
- Expired
- Jul 3, 2005, 8:27 PM EDT
- In force
- 23 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
County Washington County, OH
The radar
The Charleston,WV radar (KRLX), 143 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 8:20 PM EDT | HAIL 0.75 | 8 Ne Marietta, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 140 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1783 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRLX 040005 SVRRLX OHC167-040030- /O.NEW.KRLX.SV.W.0059.050704T0004Z-050704T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 804 PM EDT SUN JUL 3 2005 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WASHINGTON COUNTY IN SOUTHEAST OHIO * UNTIL 830 PM EDT * AT 802 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LOWER SALEM...OR 10 MILES NORTHEAST OF MARIETTA...AND WAS MOVING NORTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... LOWER SALEM...WHIPPLE...GERMANTOWN AND RURAL NORTHEASTERN WASHINGTON COUNTY... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3949 8149 3941 8128 3966 8108 3976 8134 $$ 12
1 follow-up statement
000 WWUS51 KRLX 040027 SVSRLX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 827 PM EDT SUN JUL 3 2005 OHC167-040035- /O.CAN.KRLX.SV.W.0059.000000T0000Z-050704T0030Z/ WASHINGTON OH- 827 PM EDT SUN JUL 3 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WASHINGTON COUNTY IS ALLOWED TO EXPIRE... THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS AND PEA SIZE HAIL ARE STILL POSSIBLE. THE STORM WAS MOVING ONLY SLOWLY NORTH THROUGH CENTRAL WASHINGTON COUNTY. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3949 8149 3941 8128 3966 8108 3976 8134 $$ 12
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 7:15 PM EDT, 49 minutes earlier.
Area forecast discussion, Jul 3, 7:15 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CHARLESTON WV 715 PM EDT SUN JUL 3 2005 .AVIATION (00Z TO 00Z)... ISOLD TRW IS THE MAIN WX RESTRICTION THE NEXT 24HRS AS WE STAY TROPICAL. LIGHT FOG IS ANTICIPATED TONIGHT EXCEPT FOR BKW WHERE A PERIOD OF RA THIS AFTN SHOULD INDUCE IFR FG IN THE PREDAWN HRS...ESP IF SE FLO SLACKENS JUST A BIT. ELSEWHERE...PLAYED THINGS SIMILAR TO LAST NIGHT WITH 1-2SM AND OF COURSE 1/4SM IN EKN. ONCE FG BREAKS BETWEEN 13-14Z LOOK FOR VFR CONDS REMAINDER OF THE FCST. RW/TRW WONT BE AS PREVALENT TMRW WITH LESS INSTABILITY PEGGED. AIRPORTS THAT WILL BE MOST SUSCEPTIBLE ARE EKN AND BKW GVN DIFFERENTIAL HEATING IN THE MTNS. && .PREVIOUS DISCUSSION... (ISSUED 335 PM EDT SUN JUL 3 2005) SHORT TERM (REST OF TONIGHT THROUGH WEDNESDAY NIGHT)... SHORTWAVE NOW CROSSING SOUTHERN PORTION OF AREA. DAYTIME HEATING PLUS PWAT VALUES BETWEEN 1.5 AND 2.0 INCHES ARE PRODUCING SLOW MOVING...WET THUNDERSTORMS. MCDOWELL COUNTY IN PARTICULAR GOT HIT NEAR IEAGER...SOME MINOR FLOODING WAS REPORTED. DEPARTURE OF SHORTWAVE WILL COINCIDE WITH LOSS OF DAYTIME HEATING...AND SO EXPECT MOST ACTIVITY TO WANE BY 03Z OR SO. LOW-LEVEL SOUTHEAST FLOW AND MOISTURE MAY KEEP SOME ACTIVITY GOING THROUGH MUCH OF THE NIGHT ALONG THE FAVORED EASTERN UPSLOPE AREAS...KEPT A SLIGHT CHANCE GOING HERE. OTHERWISE...SHOULD SEE MOSTLY CLEAR SKIES WEST OF THE MOUNTAINS...SAVE PERHAPS THE TYPICAL AC DECK AROUND SUNRISE. MAV NUMBERS WERE A BIT TOO COOL LAST NIGHT. THINK THIS IS THE CASE AGAIN AND RAN WITH THE SLIGHTLY WARMER FWC NUMBERS. LEFT SOME SLIGHT CHANCE POPS ON MONDAY OVER MOUNTAINS...AND OVER SE OHIO...WITH HIGHER CAPE. NO BIG CHANGES ON FRONTAL SPEED. INCREASED POPS TO AROUND 50 POP ON TUESDAY. GAINING MORE CONFIDENCE THAT THE SURFACE FRONT WILL MOVE TO OUR EAST AND SOUTH DURING THE DAY ON WEDNESDAY. BASED FORECAST ON FRONT STILL OVER SOUTHERN COUNTIES AT DAWN ON WEDNESDAY. LONG TERM (THURSDAY THROUGH SUNDAY)... UPPER AIR TROF OVER GREAT LAKES BEHIND THE FRONT IN THE DRIER AIR MAY BE STRONG ENOUGH FOR A FEW SHOWERS WEDNESDAY EVENING ACROSS NORTHERN COUNTIES. ONCE UPPER TROF SHIFTS E...DRIER THUR-SATURDAY. COOLEST/LOWEST MAXIMUM TEMPERATURE ON THURSDAY. HPC GUIDANCE ACCEPTED IN MOST PART. PREVIOUS DISCUSSION... (ISSUED 137 PM EDT SUN JUL 3 2005) SHORT TERM (REST OF TODAY)... FURTHER INCREASED/EXPANDED POPS GIVEN ACTIVITY BEGINNING TO LIGHT UP 88D LOOPS. NOT EXPECTING MUCH IF ANY SEVERE ACTIVITY GIVEN WEAK FLOW...BUT PWATS FROM 1.5 TO 1.8 INCHES COULD MEAN SOME HEFTY DOWNPOURS. TWEAKED TEMPS/CLOUDS SLIGHTLY AS WELL. AVIATION... ADDED CB TO TAFS AT CKB/EKN/BKW...WHICH HAVE THE BEST SHOT OF SUSTAINING A HIT FROM A STORM. OTHERWISE...VFR SHOULD RULE AWAY FROM THE RAIN. FOG MAY BE A LITTLE THICKER OVERNIGHT...FOR NOW KEPT IFR OR WORSE AT CRW/HTS/EKN...BUT THIS WILL ALSO DEPEND ON IF IT RAINS AT THESE SITES THIS AFTERNOON. WHATEVER FOG THERE IS BURNS OFF BY 14Z WITH VFR THEREAFTER. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && AVIATION...29
Hazardous weather outlook, Jul 3, 3:00 AM EDT, 17 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 300 AM EDT SUN JUL 3 2005 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-041000- ATHENS OH-BARBOUR WV-BOONE WV-BOYD KY-BRAXTON WV-BUCHANAN VA- CABELL WV-CALHOUN WV-CARTER KY-CLAY WV-DICKENSON VA-DODDRIDGE WV- FAYETTE WV-GALLIA OH-GILMER WV-GREENUP KY-HARRISON WV-JACKSON WV- JACKSON OH-KANAWHA WV-LAWRENCE OH-LAWRENCE KY-LEWIS WV-LINCOLN WV- LOGAN WV-MASON WV-MCDOWELL WV-MEIGS OH-MINGO WV-MORGAN OH- NICHOLAS WV-PERRY OH-PLEASANTS WV-POCAHONTAS WV-PUTNAM WV-RALEIGH WV- RANDOLPH WV-RITCHIE WV-ROANE WV-TAYLOR WV-TYLER WV-UPSHUR WV- VINTON OH-WASHINGTON OH-WAYNE WV-WEBSTER WV-WIRT WV-WOOD WV- WYOMING WV- 300 AM EDT SUN JUL 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN OHIO... NORTHEASTERN KENTUCKY...SOUTHWEST VIRGINIA...AND MOST OF WEST VIRGINIA. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jul 3, 5:39 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 539 PM EDT SUN JUL 3 2005 WVZ019-032215- RITCHIE- 539 PM EDT SUN JUL 3 2005 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE FOR RITCHIE COUNTY IN WEST VIRGINIA... AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EAST CENTRAL RITCHIE COUNTY...OR ABOUT 7 MILES EAST OF HARRISVILLE...MOVING NORTH AT 10 MPH. A SECOND STORM WAS ABOUT 8 MILES SOUTHWEST OF HARRISVILLE. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE PULLMAN... HARRISVILLE...PENNSBORO AND ELLENBORO. WIND GUSTS TO 45 MPH CAN BREAK BRANCHES. FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE WITH THIS STORM. RAINFALL RATES OF LOCALLY AN INCH IN 30 MINUTES OR TWO INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. STREAMS AFFECTED CAN RISE QUICKLY. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 12
Special weather statement, Jul 3, 6:04 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 604 PM EDT SUN JUL 3 2005 WVZ031-032230- HARRISON- 604 PM EDT SUN JUL 3 2005 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE FOR HARRISON COUNTY ION NORTHERN WEST VIRGINIA.... AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTHWESTERN HARRISON COUNTY...OR ABOUT 9 MILES WEST OF SHINNSTON...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE LUMBERPORT. THE STORM WILL MOVE NORTH...OUT OPF HARRISON COUNTY...BY 630 PM. WIND GUSTS TO 45 MPH CAN BREAK BRANCHES. FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE WITH THIS STORM. RAINFALL RATES OF LOCALLY AN INCH IN 30 MINUTES OR TWO INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. STREAMS AFFECTED CAN RISE QUICKLY. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 12
Special weather statement, Jul 3, 6:18 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 618 PM EDT SUN JUL 3 2005 WVZ010-011-019-032245- PLEASANTS-RITCHIE-TYLER- 618 PM EDT SUN JUL 3 2005 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE FOR PLEASANTS...RITCHIE AND TYLER COUNTIES IN NORTHWESTERN WEST VIRGINIA... AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR HARRISVILLE...MOVING NORTH AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE FEDERAL... POINT LOOKOUT...HEBRON...MAXWELL...PULLMAN AND PENNSBORO. WIND GUSTS TO 45 MPH CAN BREAK BRANCHES. FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE WITH THIS STORM. RAINFALL RATES OF LOCALLY AN INCH IN 30 MINUTES OR TWO INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. STREAMS AFFECTED CAN RISE QUICKLY. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 12
Special weather statement, Jul 3, 6:47 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 647 PM EDT SUN JUL 3 2005 WVZ010-019-032315- PLEASANTS-RITCHIE- 647 PM EDT SUN JUL 3 2005 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE FOR PLEASANTS AND RITCHIE COUNTIES IN NORTHWESTERN WEST VIRGINIA... AT 647 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF ST. MARYS...MOVING NORTH AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE FEDERAL... POINT LOOKOUT...HEBRON...MAXWELL AND ELLENBORO. WIND GUSTS TO 45 MPH CAN BREAK BRANCHES. FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE WITH THIS STORM. RAINFALL RATES OF LOCALLY AN INCH IN 30 MINUTES OR TWO INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. STREAMS AFFECTED CAN RISE QUICKLY. SMALL HAIL IS ALSO POSSIBLE. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 12
Special weather statement, Jul 3, 7:12 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 712 PM EDT SUN JUL 3 2005 OHZ076-WVZ010-032345- PLEASANTS-WASHINGTON- 712 PM EDT SUN JUL 3 2005 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE FOR PLEASANTS COUNTY IN NORTHWESTERN WEST VIRGINIA AND WASHINGTON COUNTY IN SOUTHEASTERN OHIO... AT 712 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ST. MARYS...MOVING NORTHWEST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE SCHULTZ...FEDERAL...MAXWELL...CLUSTER...NEWPORT AND BELMONT. THE STORMS WILL MOVE JUST EAST OF PARKERSBURG AND MARIETTA. WIND GUSTS TO 45 MPH CAN BREAK BRANCHES. FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE WITH THIS STORM. RAINFALL RATES OF LOCALLY AN INCH IN 30 MINUTES OR TWO INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. STREAMS AFFECTED CAN RISE QUICKLY. MINOR URBAN FLOODING IS LIKELY FOR A SHORT TIME. SMALL HAIL IS ALSO POSSIBLE. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 12
Special weather statement, Jul 3, 7:39 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 739 PM EDT SUN JUL 3 2005 OHZ076-040015- WASHINGTON- 739 PM EDT SUN JUL 3 2005 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE FOR WASHINGTON COUNTY IN SOUTHEASTERN OHIO... AT 739 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NEAR...MOVING NORTH AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE MACKSBURG...LOWER SALEM...LOWELL AND DEVOLA. WIND GUSTS TO 45 MPH CAN BREAK BRANCHES. FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE WITH THIS STORM. RAINFALL RATES OF LOCALLY AN INCH IN 30 MINUTES OR TWO INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. STREAMS AFFECTED CAN RISE QUICKLY. SMALL HAIL IS ALSO POSSIBLE. MINOR URBAN FLOODING IS LIKELY IN MARIETTA UNTIL 815 PM. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 12
Nearby
Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.